Alert archive / Tennessee / Wind Chill Advisories in 2018
Wind Chill Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind chill advisory at Jan 17, 2018, 3:30 PM CST for 4 states. It took effect at Jan 18, 2018, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2018, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 18, 2018, 12:00 AM CST
- Expired
- Jan 18, 2018, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 26 counties
Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Tishomingo County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683 WWUS44 KMEG 172130 WSWMEG URGENT - WINTER WEATHER MESSAGE National Weather Service Memphis TN 330 PM CST Wed Jan 17 2018 ...BELOW ZERO WIND CHILL VALUES EXPECTED OVERNIGHT... .The combination of cold temperatures and north winds will produce wind chill values from zero to 5 below zero across the northern sections of the Mid-South overnight. MOZ113-115-TNZ001>004-019>022-051-052-054-180530- /O.NEW.KMEG.WC.Y.0004.180118T0600Z-180118T1500Z/ Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Crockett-Madison-Henderson- Including the cities of Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, and Lexington 330 PM CST Wed Jan 17 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite to exposed skin in as little as 30 minutes. Expect wind chills to range from zero to 5 below zero. * WHERE...Portions of West Tennessee and Southeast Missouri. * WHEN...From midnight tonight to 9 AM CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
117 WWUS44 KMEG 172353 WSWMEG URGENT - WINTER WEATHER MESSAGE National Weather Service Memphis TN 553 PM CST Wed Jan 17 2018 ...BELOW ZERO WIND CHILL VALUES EXPECTED OVERNIGHT... .The combination of very cold temperatures in the single digits above to single digits below zero and light winds will produce wind chill values from zero to 5 below zero across the northern and eastern sections of the Mid South overnight into Thursday morning. ARZ028-MSZ005-006-TNZ048>050-053-055-088>092-181130- /O.EXA.KMEG.WC.Y.0004.180118T0600Z-180118T1500Z/ Mississippi-Alcorn-Tishomingo-Lauderdale-Tipton-Haywood-Chester- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Blytheville, Corinth, Iuka, Ripley TN, Covington, Brownsville, Henderson, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 553 PM CST Wed Jan 17 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite to exposed skin in as little as 30 minutes. Expect wind chills to range from zero to 5 below zero. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...From midnight tonight to 9 AM CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MOZ113-115-TNZ001>004-019>022-051-052-054-181130- /O.CON.KMEG.WC.Y.0004.180118T0600Z-180118T1500Z/ Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Crockett-Madison-Henderson- Including the cities of Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, and Lexington 553 PM CST Wed Jan 17 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite to exposed skin in as little as 30 minutes. Expect wind chills to range from zero to 5 below zero. * WHERE...Portions of West Tennessee and Southeast Missouri. * WHEN...From midnight tonight to 9 AM CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ JLH
429 WWUS44 KMEG 180904 WSWMEG URGENT - WINTER WEATHER MESSAGE National Weather Service Memphis TN 304 AM CST Thu Jan 18 2018 ...BELOW ZERO WIND CHILL VALUES EXPECTED THIS MORNING... .The combination of very cold temperatures in the single digits above zero and light winds will produce wind chill values from zero to 5 below zero across the northern and eastern sections of the Mid South through 9 am this morning. ARZ028-MOZ113-115-MSZ005-006-TNZ001>004-019>022-048>055-088>092- 181500- /O.CON.KMEG.WC.Y.0004.000000T0000Z-180118T1500Z/ Mississippi-Dunklin-Pemiscot-Alcorn-Tishomingo-Lake-Obion-Weakley- Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood- Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Blytheville, Kennett, Caruthersville, Corinth, Iuka, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 304 AM CST Thu Jan 18 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite to exposed skin in as little as 30 minutes. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 9 AM CST this morning. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ JAB
141 WWUS44 KMEG 181503 WSWMEG URGENT - WINTER WEATHER MESSAGE National Weather Service Memphis TN 903 AM CST Thu Jan 18 2018 ARZ028-MOZ113-115-MSZ005-006-TNZ001>004-019>022-048>055-088>092- 181615- /O.EXP.KMEG.WC.Y.0004.000000T0000Z-180118T1500Z/ Mississippi-Dunklin-Pemiscot-Alcorn-Tishomingo-Lake-Obion-Weakley- Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood- Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Blytheville, Kennett, Caruthersville, Corinth, Iuka, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 903 AM CST Thu Jan 18 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures have warmed this morning allowing wind chill values to rise above zero. Thus, the Wind Chill Advisory has been allowed to expire. $$ KRM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 3:19 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 17, 3:19 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
319 PM CST Wed Jan 17 2018
.DISCUSSION...
Skies remain mostly sunny across the forecast area this afternoon
with temperatures from the upper teens to mid 20s. High pressure
was centered over the Ark-La-Tex region. The high will slide off
to the east tonight keeping skies clear and temperatures will be
quite cold again but not as cold as this morning with lows
Wednesday morning from around 10 degrees to the mid teens. Wind
chill values will be at or below zero over northern sections of
the forecast area so will issue a Wind Chill Advisory for these
areas.
High pressure will remain south of the region Thursday keeping dry
weather and below normal temperatures. Highs will be warmer than
today with highs in the mid to upper 30s. The high will be moving
east of the forecast area Thursday night allowing winds to become
more southerly with milder air moving in. Temperatures Thursday
night will still be below normal but not nearly as cold with lows
Friday morning in the upper teens to lower 20s.
By Friday, even milder air will be moving into the region and it
will be the first day we will see temperatures close to normal
levels with highs mainly in the mid 40s. Friday night will see
temperatures finally remaining above freezing overnight over most
of the forecast area with lows Saturday morning in the low to mid
30s. Saturday will see more dry and seasonable weather as the
surface high reaches southern Georgia.
By Saturday night, a cold front will be moving across the southern
plains with a few showers possible. The cold will be moving
through Arkansas on Sunday and through the forecast area Sunday
night. This will result in more showers and isolated
thunderstorms.
By Monday, the cold front will be east of the forecast with rain
ending from west to east. Temperatures will turn cooler behind the
front but won't be nearly as cold as with this last front. Dry
weather and near normal temperatures will continue for Tuesday
and next Wednesday as high pressure returns to the region.
ARS
&&
.AVIATION...
18Z TAF Set
MVFR CIGS are beginning to scatter out and expect KMKL to go VFR
by the next 1-2 hours. Thereafter, VFR conditions will continue
through the rest of the period. Winds will also continue to
decrease and will become light and variable across the region as
the high moves over the area. Winds will turn around to the south
after 15-17Z. Speeds at KMEM may increase to 7 KTS or more by 18Z.
KRM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...Wind Chill Advisory from midnight tonight to 9 AM CST Thursday
for Dunklin-Pemiscot.
MS...None.
TN...Wind Chill Advisory from midnight tonight to 9 AM CST Thursday
for Benton TN-Carroll-Crockett-Dyer-Gibson-Henderson-Henry-
Lake-Madison-Obion-Weakley.
&&Hazardous weather outlook, Jan 17, 3:30 PM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 330 PM CST Wed Jan 17 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-182330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 330 PM CST Wed Jan 17 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Wind Chill Advisory is in effect across northern sections of the Mid-South as subzero wind chill values are expected after midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The Wind Chill Advisory will continue through 9 AM Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Chill Advisories in Tennessee, 2018Wind Chill Advisories in Missouri, 2018Wind Chill Advisories in Mississippi, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.